Alert archive / Wyoming / Red Flag Warnings in 2015

Red Flag Warning 2, NWS Riverton, WY

March 27, 2015Fremont County, Johnson County, Natrona County, Wyoming

NWS Riverton, WY issued this red flag warning at Mar 27, 2015, 2:42 PM MDT for Fremont County, Johnson County, Natrona County, Wyoming. It took effect at Mar 28, 2015, 12:00 PM MDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 27, 2015, 2:42 PM MDT (20:42 UTC)
In effect from
Mar 28, 2015, 12:00 PM MDT
Expired
Mar 28, 2015, 9:00 PM MDT
In force
9 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Johnson County, WY, Natrona County, WY

The radar

The Riverton/Lander radar (KRIW), 98 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 2:37 PM MDTNON-TSTM WND GST 701 S Lander, WYASOS STATION LANDER AIRPORT /LND/

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2015-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2015-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1846 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

544 
WWUS85 KRIW 272042
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
242 PM MDT FRI MAR 27 2015

...RED FLAG WARNINGS IN EFFECT SATURDAY AFTERNOON AND EVENING FOR
PORTIONS OF CENTRAL AND NORTH CENTRAL WYOMING...

.AN UPPER LEVEL DISTURBANCE AND COLD FRONT WILL MOVE ACROSS
WYOMING SATURDAY AFTERNOON AND EVENING. LOW RELATIVE HUMIDITY
READINGS AND GUSTY WEST WINDS WILL OCCUR AHEAD OF AND WITH THE
PASSAGE OF THE COLD FRONT. BEHIND THE FRONT...THE WIND WILL SWITCH
A MORE NORTHWEST DIRECTION. THESE CONDITIONS WILL COMBINE WITH DRY
FUELS TO PRODUCE RED FLAG CONDITIONS SATURDAY AFTERNOON AND EVENING.

WYZ283-281100-
/O.UPG.KRIW.FW.A.0001.150328T1800Z-150329T0300Z/
/O.NEW.KRIW.FW.W.0002.150328T1800Z-150329T0300Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
242 PM MDT FRI MAR 27 2015

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 283...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 9 PM MDT SATURDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 283.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...CONDITIONS MAY BE FAVORABLE FOR INTENSE FIRES WITH
  RAPID RATES OF SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ280-281100-
/O.UPG.KRIW.FW.A.0001.150328T1800Z-150329T0300Z/
/O.NEW.KRIW.FW.W.0002.150328T1800Z-150329T0300Z/
NATRONA COUNTY/CASPER BLM-
242 PM MDT FRI MAR 27 2015

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 9 PM MDT SATURDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 280.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 TO 15 PERCENT.

* IMPACTS...CONDITIONS MAY BE FAVORABLE FOR INTENSE FIRES WITH 
  RAPID RATES OF SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ281-281100-
/O.UPG.KRIW.FW.A.0001.150328T1800Z-150329T0300Z/
/O.NEW.KRIW.FW.W.0002.150328T1800Z-150329T0300Z/
JOHNSON COUNTY/CASPER BLM-
242 PM MDT FRI MAR 27 2015

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 281...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 9 PM MDT SATURDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 281.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH UNTIL ABOUT
  4 PM MDT...THEN WIND BECOMING NORTHWEST 25 TO 35 MPH WITH GUSTS
  OF 50 TO 60 MPH FOLLOWING PASSAGE OF A COLD FRONT.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...CONDITIONS MAY BE FAVORABLE FOR INTENSE FIRES WITH 
  RAPID RATES OF SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
3 follow-up statements
772 
WWUS85 KRIW 280843
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
243 AM MDT SAT MAR 28 2015

...RED FLAG WARNINGS IN EFFECT THIS AFTERNOON AND EVENING FOR
PORTIONS OF CENTRAL AND NORTH CENTRAL WYOMING...

.AN UPPER LEVEL DISTURBANCE AND COLD FRONT WILL MOVE ACROSS
WYOMING THIS AFTERNOON AND EVENING. LOW RELATIVE HUMIDITY
AND GUSTY WINDS WILL OCCUR AHEAD OF AND WITH THE PASSAGE OF THE
COLD FRONT. THESE CONDITIONS WILL COMBINE WITH DRY FUELS TO
PRODUCE RED FLAG CONDITIONS THIS AFTERNOON AND EVENING.

WYZ283-282300-
/O.CON.KRIW.FW.W.0002.150328T1800Z-150329T0300Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
243 AM MDT SAT MAR 28 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 283...

* AFFECTED AREA...FIRE WEATHER ZONE 283.

* WINDS...WEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...CONDITIONS MAY BE FAVORABLE FOR INTENSE FIRES WITH 
  RAPID RATES OF SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ280-282300-
/O.CON.KRIW.FW.W.0002.150328T1800Z-150329T0300Z/
NATRONA COUNTY/CASPER BLM-
243 AM MDT SAT MAR 28 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 280...

* AFFECTED AREA...FIRE WEATHER ZONE 280.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...CONDITIONS MAY BE FAVORABLE FOR INTENSE FIRES WITH 
  RAPID RATES OF SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ281-282300-
/O.CON.KRIW.FW.W.0002.150328T1800Z-150329T0300Z/
JOHNSON COUNTY/CASPER BLM-
243 AM MDT SAT MAR 28 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 281...

* AFFECTED AREA...FIRE WEATHER ZONE 281.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH UNTIL ABOUT 4
  PM MDT...THEN WIND BECOMING NORTHWEST 25 TO 35 MPH WITH GUSTS OF
  50 TO 60 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...CONDITIONS MAY BE FAVORABLE FOR INTENSE FIRES WITH 
  RAPID RATES OF SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
601 
WWUS85 KRIW 281906
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
106 PM MDT SAT MAR 28 2015

...RED FLAG WARNINGS IN EFFECT THIS AFTERNOON AND EVENING FOR
PORTIONS OF CENTRAL AND NORTH CENTRAL WYOMING...

.AN UPPER LEVEL DISTURBANCE AND COLD FRONT WILL MOVE ACROSS
WYOMING THIS AFTERNOON AND EVENING. LOW RELATIVE HUMIDITY AND
GUSTY WINDS WILL OCCUR AHEAD OF AND WITH THE PASSAGE OF THE COLD
FRONT. THESE CONDITIONS WILL COMBINE WITH DRY FUELS TO PRODUCE
RED FLAG CONDITIONS THIS AFTERNOON AND EVENING.

WYZ283-290300-
/O.CON.KRIW.FW.W.0002.000000T0000Z-150329T0300Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
106 PM MDT SAT MAR 28 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 283...

* AFFECTED AREA...FIRE WEATHER ZONE 283.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...CONDITIONS MAY BE FAVORABLE FOR INTENSE FIRES WITH 
  RAPID RATES OF SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ280-290300-
/O.CON.KRIW.FW.W.0002.000000T0000Z-150329T0300Z/
NATRONA COUNTY/CASPER BLM-
106 PM MDT SAT MAR 28 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280...

* AFFECTED AREA...FIRE WEATHER ZONE 280.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...CONDITIONS MAY BE FAVORABLE FOR INTENSE FIRES WITH 
  RAPID RATES OF SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ281-290300-
/O.CON.KRIW.FW.W.0002.000000T0000Z-150329T0300Z/
JOHNSON COUNTY/CASPER BLM-
106 PM MDT SAT MAR 28 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 281...

* AFFECTED AREA...FIRE WEATHER ZONE 281.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 65 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...CONDITIONS MAY BE FAVORABLE FOR INTENSE FIRES WITH 
  RAPID RATES OF SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
695 
WWUS85 KRIW 290305
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
905 PM MDT SAT MAR 28 2015


WYZ280-281-283-290415-
/O.EXP.KRIW.FW.W.0002.000000T0000Z-150329T0300Z/
NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM-
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
905 PM MDT SAT MAR 28 2015

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 280...281 AND 283...

WINDS WILL CONTINUE TO DIMINISH BEHIND A COLD FRONT THIS EVENING.
RELATIVE HUMIDITY HAD RECOVERED ABOVE CRITICAL THRESHOLDS ACROSS
MOST AREAS.  

$$

HTTP://WEATHER.GOV/RIVERTON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Mar 27, 11:25 AM MDT, 3 hours 17 minutes earlier.

Area forecast discussion, Mar 27, 11:25 AM MDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE RIVERTON WY
1125 AM MDT FRI MAR 27 2015

.SHORT TERM...FRIDAY THROUGH SUNDAY NIGHT

A WEAK SHORTWAVE PASSING THROUGH THE AREA LATE THURSDAY NIGHT HAS
BEEN BRINGING SOME GUSTY WINDS TO PORTIONS OF THE AREA. THESE SHOULD
DECREASE THROUGH THE NIGHT AND INTO TOMORROW MORNING AS THE
SHORTWAVE MOVES AWAY AND THE PRESSURE GRADIENT RELAXES AS A RIDGE
BUILDS OVER THE AREA. THE RESULT WILL BE A MAINLY QUIET WEATHER DAY
WITH SOME PASSING MID AND HIGH LEVEL CLOUDS. TEMPERATURES WILL BE
QUITE WARM WITH SOME LOCATIONS RISING INTO THE 70S.

THINGS GET A BIT MORE ACTIVE FOR SATURDAY AS ANOTHER SHORTWAVE AND
ASSOCIATED COLD FRONT MOVES ACROSS THE AREA. HOWEVER...IT WILL NOT
BE IN THE FORM OF MOISTURE. MOST OF THE MOISTURE AND DYNAMICS WILL
MOVE BY TO THE NORTH OVER MONTANA. THERE COULD BE A FEW SHOWERS
ACROSS THE NORTH...BUT THIS WOULD BE THE EXCEPTION RATHER THAN THE
RULE. IT WILL BE IN FORM OF WIND. THE MODELS SHOW A 90 KNOT JET
STREAK APPROACHING THE NORTHWESTERN PORTION OF THE STATE. THIS PUTS
MUCH OF THE STATE IN THE RIGHT FRONT QUAD AND THEREFORE SOME
INCREASE IN UPPER LEVEL DIVERGENCE AND DOWNWARD MOMENTUM.  700
MILLIBAR WINDS INCREASE TO 50 TO 60 KNOTS ACROSS THE FAVORED AREAS
OF THE ABSAROKAS AND CODY FOOTHILLS. IT IS BORDERLINE FOR HIGH WIND
THERE ON SATURDAY SO WE WILL LET THE DAY CREW MAKE THE CALL. ANOTHER
AREA OF CONCERN IS NORTHERN JOHNSON COUNTY WHICH IS FAVORED IN
NORTHWEST FLOW AFTER COLD FRONT PASSAGES. OF MORE CONCERN IN THE
RISK FOR CRITICAL FIRE WEATHER. WITH LOW RELATIVE HUMIDITY EXPECTED
ACROSS MUCH OF THE AREA WITH CRITICAL FUELS...WE WILL HOIST A FIRE
WEATHER WATCH ACROSS THE LOWER ELEVATIONS ZONES WITH CRITICAL FUELS.
IT WILL BE QUITE WARM AS WELL WITH MANY LOWER ELEVATIONS AGAIN
SEEING HIGH TEMPERATURES INTO THE 70S.

CONDITIONS WILL ONCE AGAIN CALM FOR SUNDAY AS THE SYSTEM MOVES AWAY
AND RIDGING MOVES BACK ACROSS THE STATE. TEMPERATURES WILL FALL
SOMEWHAT BEHIND THE FRONT...AROUND 10 DEGREES FOR MANY AREAS BUT
THIS STILL PUTS MOST AREAS ABOVE SEASONAL NORMALS.

.LONG TERM...MONDAY THROUGH FRIDAY

DRY AND WARM CONDITIONS ARE EXPECTED MONDAY UNDER A FLAT UPPER
RIDGE. A COMPACT...BUT STOUT UPPER LOW WILL PUSH EAST ACROSS THE
EXTREME NORTHERN ROCKIES TUESDAY...WITH THE ASSOCIATED PACIFIC COLD
FRONT SWEEPING EAST ACROSS THE FORECAST AREA TUESDAY AFTERNOON AND
EVENING. ALTHOUGH THIS SYSTEM COULD BRING SOME CONVECTION ESPECIALLY
OVER THE NORTHWEST...THE MAIN IMPACT WILL BE EXTREME FIRE WEATHER
CONDITIONS TUESDAY AFTERNOON AND EVENING...WHERE FUELS ARE
CONSIDERED CRITICAL.

A COOLER AND MAINLY DRY DAY IS EXPECTED WEDNESDAY IN WAKE OF THE
PACIFIC COLD FRONT. THERE COULD STILL BE SOME FIRE WEATHER
CONCERNS...AS WINDS WILL REMAIN BREEZY...BUT COOLER CONDITIONS
SHOULD ALLOW FOR SLIGHTLY HIGHER RH.

GLOBAL MODELS SHOW A SHORTWAVE TROUGH DIVING SOUTHEAST INTO THE
INTERMOUNTAIN WEST THURSDAY...THEN INTO THE FOUR CORNERS REGION
THURSDAY NIGHT THEN EAST INTO THE CENTRAL PLAINS FRIDAY. THE CURRENT
PROJECTED TRACK OF THIS SYSTEM WOULD GIVE THE AREA A BETTER CHANCES
OF PRECIPITATION THAN EITHER SYSTEM ON SATURDAY OR TUESDAY. BOTH THE
00Z OPERATIONAL ECMWF AND GFS SOLUTIONS SHOW SOME UPSLOPE FLOW
DEVELOPING THURSDAY INTO THURSDAY NIGHT. WILL BROAD BRUSH SLIGHT
VALLEY/CHANCE MOUNTAIN POPS THURSDAY AND FRIDAY FOR NOW...AS TIMING
AND CONFIDENCE INCREASES.

WELL ABOVE AVERAGE TEMPERATURES ARE EXPECTED MONDAY AND
TUESDAY...WITH SEASONAL TEMPERATURES WEDNESDAY...WITH THE POTENTIAL
OF BELOW AVERAGE ON THURSDAY AND/OR FRIDAY.

&&

.AVIATION.../18Z ISSUANCE/

VFR CONDITIONS WILL PREVAIL ACROSS THE AREA THROUGH 12Z SATURDAY.
WINDS WILL INCREASE ACROSS THE WIND CORRIDOR...VICINITY 50SM NE
KRKS-KCPR...AND ALONG THE LEE SLOPES OF THE DIVIDE AFTER 06Z
SATURDAY AHEAD OF AN APPROACHING COLD FRONT.  THE COLD FRONT WILL
PUSH EAST ACROSS THE AREA LATE SATURDAY MORNING AND AFTERNOON.
BEHIND THE FRONT...NW WINDS WILL INCREASE WITH STRONG WINDS POSSIBLE
ACROSS JOHNSON CO SATURDAY EVENING INCLUDING KBYG.

&&

.FIRE WEATHER...

EXPECT ANOTHER WARM AND DRY DAY TODAY. HOWEVER...WINDS SHOULD
DECREASE THROUGH THE DAY SO CRITICAL FIRE WEATHER IS NOT EXPECTED.
ON SATURDAY...A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL MOVE
ACROSS THE AREA. THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE
HUMIDITY MAY BRING CRITICAL FIRE WEATHER TO LOWER ELEVATION ZONES
WITH CRITICAL FUELS. CONDITIONS SHOULD IMPROVE FOR SUNDAY WITH
COOLER TEMPERATURES AND LESS WIND.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING WYZ280-281-283.

&&

SHORT TERM...HATTINGS
LONG TERM...WM
AVIATION...AEM/LIPSON
FIRE WEATHER...HATTINGS
Hazardous weather outlook, Mar 27, 2:12 PM MDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
212 PM MDT FRI MAR 27 2015

WYZ001>020-022>030-281100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
212 PM MDT FRI MAR 27 2015

...RED FLAG WARNING FOR PORTIONS OF CENTRAL WYOMING
SATURDAY AFTERNOON AND EVENING...

...HIGH WIND WATCH FOR THE LOWER ELEVATIONS OF JOHNSON COUNTY FOR
LATE SATURDAY AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY...ELEVATED TO EXTREME FIRE WEATHER CONDITIONS EXPECTED
WHERE FUELS ARE CRITICAL DUE TO WARM...DRY AND BREEZY CONDITIONS...
ESPECIALLY OVER THE WIND RIVER BASIN...LANDER FOOTHILLS...AND THE
LOWER ELEVATIONS OF JOHNSON AND NATRONA COUNTIES. THERE IS THE
POTENTIAL FOR STRONG WINDS IN THE LOWER ELEVATIONS OF JOHNSON
COUNTY BEHIND A COLD FRONT LATE SATURDAY AFTERNOON THROUGH SATURDAY
EVENING.

TUESDAY...ELEVATED TO EXTREME FIRE WEATHER CONDITIONS LIKELY WHERE
FUELS ARE CRITICAL.

WEDNESDAY...ELEVATED FIRE WEATHER CONDITIONS CONTINUE IN SOME AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 2:35 AM MDTFire Weather WatchRIWFremont, Johnson, Natrona12 hr
Mar 27, 2:27 PM MDTHigh Wind WatchRIWJohnson12 hr

Nearby

Red Flag Warnings in Wyoming, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.